Asymptotic and other estimates for a semilinear elliptic equation in a cylinder

J. N. Flavin, R. J. Knops, L. E. Payne

Research output: Contribution to journalArticle

Abstract

We consider a semilinear elliptic equation in a cylinder of variable cross-section subject to zero conditions on the lateral boundaries. A second-order differential inequality is obtained for an L2p cross-sectional measure of the solution, where p is a positive integer.It is used to obtain an upper bound for the measure in terms of data, supposed specified on the plane ends of the cylinder (finite cylinder). A semi-infinite cylinder is then considered-the principal concern of the paper-and propositions are proved therefor;a global solution, when it exists, must decay at least exponentially in both cross-sectional and energy measures. These results, obtained without assuming that the solution tends to zero at large distances, depend crucially upon a lemma derived from the basic second-order differential inequality. © 1992 Oxford University Press.

Original languageEnglish
Pages (from-to)617-627
Number of pages11
JournalQuarterly Journal of Mechanics and Applied Mathematics
Volume45
Issue number4
DOIs
Publication statusPublished - Nov 1992

Fingerprint Dive into the research topics of 'Asymptotic and other estimates for a semilinear elliptic equation in a cylinder'. Together they form a unique fingerprint.

  • Cite this